Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 342, NWS Louisville, KY

June 11, 2006Logan County, Ohio County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 11, 2006, 4:19 PM CDT for Logan County, Ohio County, Kentucky. It was in force for 11 days. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2006, 4:19 PM CDT (21:19 UTC)
Expired
Jun 22, 2006, 6:45 PM CDT
In force
11 days
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

Counties Logan County, KY, Ohio County, KY

What was reported inside it

TimeReportWhereRemark
Jun 11, 7:14 PM CDTHAIL 1Auburn, KYTREES DOWN.
Jun 22, 12:25 PM CDTHAIL 0.75Russellville, KYPENNY SIZED HAIL FELL IN RUSSELLVILLE.
Jun 22, 6:06 PM CDTHAIL 0.881 Nw Russellville, KY
Jun 22, 6:13 PM CDTTSTM WND DMGRussellville, KYTREES DOWN IN THE CITY.
Jun 22, 6:13 PM CDTHAIL 15 S Russellville, KY
Jun 22, 6:17 PM CDTHAIL 15 S Russellville, KY
Jun 22, 6:18 PM CDTHAIL 0.75Russellville, KYNUMEROUS REPORTS FROM THE CITY AND NORTH OF THE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
346 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
1393 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 112119
SVRLMK
KYC183-112145-
/O.NEW.KLMK.SV.W.0342.060611T2119Z-060611T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
419 PM CDT SUN JUN 11 2006

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OHIO COUNTY IN NORTHWEST KENTUCKY...

* UNTIL 445 PM CDT

* AT 415 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE
  OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR
  DEANEFIELD...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORDSVILLE AND 8 MILES NORTH OF OLATON BY 425 PM CDT...

REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT ANGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3769 8689 3757 8701 3750 8666 3767 8668

$$

JA
4 follow-up statements
000 
WWUS53 KLMK 112149
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
547 PM EDT SUN JUN 11 2006

KYC183-1121557-
/O.EXP.KLMK.SV.W.0342.000000T0000Z-060611T2145Z/
OHIO KY-
447 PM CDT SUN JUN 11 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OHIO COUNTY EXPIRED 
AT 445 PM CDT... THERE WERE REPORTS OF GOLD BALL SIZE HAIL AND SOME
TREES DOWN NEAR FORDSVILLE DURING THE PAST 10 TO 15 MINUTES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR KENTUCKY.

LAT...LON 3769 8689 3757 8701 3750 8666 3767 8668

$$

AB
000 
WUUS53 KLMK 222301
SVRLMK
KYC141-222345-
/O.NEW.KLMK.SV.W.0342.060622T2259Z-060622T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
559 PM CDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 645 PM CDT

* AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND    
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED         
  JUST WEST OF RUSSELLVILLE...AND MOVING EAST NORTHEAST AT 25 MPH.

* BESIDES RUSSELLVILLE...OTHER LOCATIONS IN THE WARNING INCLUDE BUT  
  ARE NOT LIMITED TO SOUTH UNION AND AUBURN

LAT...LON 3684 8703 3675 8691 3690 8663 3704 8677

$$
JDG
000 
WWUS53 KLMK 222318
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
717 PM EDT THU JUN 22 2006

KYC141-222345-
/O.CON.KLMK.SV.W.0342.000000T0000Z-060622T2345Z/
LOGAN KY-
617 PM CDT THU JUN 22 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL LOGAN COUNTY...

AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. AT 606 PM CDT...A 
STORM SPOTTER ON THE NORTHWEST SIDE OF RUSSELLVILLE REPORTED NICKEL 
SIZE HAIL AND TORRENTIAL DOWNPOURS. 

OVER THE NEXT 30 MINUTES...RESIDENTS OF RUSSELLVILLE...EPLEYS 
STATION AND GASPER AND TRAVELERS ON HIGHWAY 79 AND 1083 WILL 
EXPERIENCE DESTRUCTIVE WINDS OF 40 TO 60 MPH...TORRENTIAL DOWNPOURS 
AND DANGEROUS LIGHTNING.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 

LAT...LON 3684 8703 3675 8691 3690 8663 3704 8677

$$
JDG
000 
WWUS53 KLMK 222342
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
739 PM EDT THU JUN 22 2006

KYC141-222347-
/O.EXP.KLMK.SV.W.0342.000000T0000Z-060622T2345Z/
LOGAN KY-
639 PM CDT THU JUN 22 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LOGAN COUNTY HAS BEEN 
CANCELLED...

THE STORM THAT PROMPTED THE WARNING FOR LOGAN COUNTY HAS WEAKENED 
BELOW SEVERE LIMITS...THEREFORE THE WARNING HAS BEEN CANCELED EARLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY. A 

LAT...LON 3684 8703 3675 8691 3690 8663 3704 8677

$$
JDG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:12 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 11, 2:12 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
312 PM EDT SUN JUN 11 2006

.SHORT TERM (TONIGHT-MONDAY)...

A FRONTAL BOUNDARY REMAINS OVER CENTRAL KENTUCKY AGAIN THIS
AFTERNOON. AT MID AFTERNOON ACROSS THE SOUTHWEST SECTIONS NEAR
BOWLING GREEN TEMPERATURES ARE NEAR 90 WITH DEW POINTS IN THE MID
60S WITH SUNSHINE. ACROSS NORTH CENTRAL KENTUCKY AND SOUTH CENTRAL
INDIANA SKIES WERE MOSTLY CLOUDY WITH TEMPERATURES IN THE MID 60S TO
AROUND 70 WITH DEW POINTS IN THE LOWER 60S.

AN AREA OF SHOWERS OVER THE WESTERN PARTS OF KENTUCKY HAVE BEEN
WEAKENING AND SHRINKING IN AREAL COVERAGE.

MAIN FORECAST CONCERNS ARE HOW MUCH WILL OCCUR WITH DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT AS LOW
PRESSURE MOVES OUT OF THE PLAINS STATES.

EXPECT THAT AS BOUNDARIES FROM CONVECTION OVER WEST KENTUCKY MOVE
INTO THE MORE UNSTABLE AIR OVER CENTRAL KENTUCKY THAT THUNDERSTORMS
WILL DEVELOP DURING THE LATE AFTERNOON. ALSO MID LEVEL IMPULSE
MOVING EAST FROM MISSOURI AND LOW MOVING EAST FROM THE PLAINS WILL
HELP TO INCREASE SHOWERS AND THUNDERSTORMS OVER THE FORECAST AREA.
AS THESE SYSTEMS MOVE TO THE EAST AFTER MIDNIGHT...SHOWERS WILL
DECREASE AND WILL BE ENDING FROM THE NORTHWEST. SHOWERS WILL END ALL
ACROSS THE AREA BY NOON.

SCHOLZ

.LONG TERM (MONDAY NIGHT-SUNDAY)...

MONDAY NIGHT THROUGH WEDNESDAY...

UPPER LEVEL EASTERN U.S. TROUGH WILL SHARPEN UP ALLOWING THE SURFACE
COLD DROP SOUTH INTO THE GULF COAST STATES.  COOL CANADIAN HIGH
PRESSURE WILL BUILD INTO THE OHIO VALLEY.  TUESDAY WILL BE THE PICK
OF THE WEEK WITH HIGHS IN THE LOWER 80S AND DEW POINTS IN THE MID 50S.

THURSDAY THROUGH SUNDAY...

FAIR WEATHER WILL DOMINATE THE END OF THE FORECAST PERIOD.  THE
UPPER LEVEL RIDGE OVER THE GREAT PLAINS WILL WEAKEN AS THE PATTERN
SHIFTS TO ZONAL FRIDAY THROUGH SUNDAY.  WITH THIS SHIFT...LOW
LEVEL FLOW WILL TURN FROM NORTHEASTERLY TO SOUTHERLY STARTING ON
FRIDAY.  AT THE SURFACE THE FRONT OVER THE TENNESSEE VALLEY WILL
GRADUALLY MOVE SOUTH AND DISSIPATE.  HIGH PRESSURE FROM THE GREAT
LAKES REGION WILL SLIDE SOUTHEAST TO THE EAST COAST FRIDAY BRINGING
A WARM SOUTHERLY FLOW.  DECIDED TO KEEP THE FORECAST DRY OVER THE
WEEKEND ALTHOUGH THERE COULD BE SOME ISOLATED T-STORMS WITH THE
HUMID AIR MASS SITTING OVER THE REGION.  USED A BLEND OF MEX AND GFS
ENSEMBLE FOR TEMPERATURES.

AML

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 11, 2:40 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION...
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT SUN JUN 11 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-120830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
340 PM EDT SUN JUN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

A FRONTAL BOUNDARY ACROSS CENTRAL KENTUCKY WILL HELP TRIGGER
SCATTERED THUNDERSTORMS. THUNDERSTORMS WILL INCREASE DURING
THE EVENING AS LOW PRESSURE OVER THE PLAINS MOVES EAST TOWARD THE
OHIO VALLEY. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE.  THE
MAIN THREAT WILL BE LARGE HAIL, DAMAGING WINDS, FREQUENT LIGHTNING,
AND PERIODS OF HEAVY RAIN.

THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LAW ENFORCEMENT ARE ENCOURAGED TO REPORT ANY INSTANCES
OF SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE. CALL
OUR SPOTTER LINE...OR SEND A REPORT VIA E-SPOTTER ON OUR WEBSITE AT
WEATHER.GOV/LOUISVILLE.

SCHOLZ

In the hours before

Special weather statement, Jun 11, 4:11 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
511 PM EDT SUN JUN 11 2006

KYZ026-112145-
OHIO-
411 PM CDT SUN JUN 11 2006

AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF WHITESVILLE...OR 18 MILES
SOUTHEAST OF OWENSBORO...AND MOVING EAST AT 30 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR...AND SMALL PEA OR MARBLE SIZE HAIL... ARE
EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

JA

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 9:07 PM CDTSevere Thunderstorm WarningLMKWoodford12 days
Jun 10, 9:20 PM CDTSevere Thunderstorm WarningLMKOhio12 days
Jun 10, 9:32 PM CDTSevere Thunderstorm WarningLMKJessamine12 days
Jun 10, 9:47 PM CDTSevere Thunderstorm WarningLMKTrimble12 days
Jun 10, 10:03 PM CDTSevere Thunderstorm WarningLMKLogan, Madison12 days
Jun 10, 10:14 PM CDTSevere Thunderstorm WarningLMKFranklin, Hancock12 days
Jun 11, 4:42 PM CDTSevere Thunderstorm WarningLMKAllen, Grayson11 days
Jun 11, 5:31 PM CDTSevere Thunderstorm WarningLMKBarren, Grayson, Monroe11 days
Jun 11, 5:57 PM CDTSevere Thunderstorm WarningLMKBarren, Boyle, Casey, Metcalfe11 days
Jun 11, 6:16 PM CDTSevere Thunderstorm WarningLMKHart, Lincoln11 days
Jun 11, 6:23 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Warren11 days

Nearby

Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.